Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Should I consult a psychiatrist for nervousness ?

i have been having headaches ever since i was 8-9 years old all tests have been done and nothing could be diagnosed. i am 20. another , separate problem troubling me more recently is extreme shivering and very fast and loud heartbeat every time i have to do something important or even something as insignificant as submitting a file to the teacher or calling up an institute for any inquiry whenever i talk to a stranger or someone i am not very close to i start shivering and get very nervous i was never like this but i have become like this since the past one year or soi am a stage actor and i have been acting all my life but the last time i was onstage was around 2yrs ago in feb my mother passed away since then the situation has aggravated. do i need to consult a psychiatrist? what do i do to cure this nervousness, it bugs me all the more because i am a bold person, it is not in my nature to be a nervous wreck like this.
Thu, 19 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Do the same Carrot juice
I find this answer helpful
ENT Specialist Dr. Amrita Basu's  Response
Hi
as regards to your shivering & loud heartbeat ,i would suggest you undergo a a thyroid function test..Often abnormality of the thyroid hormone may cause symptoms as you have described.Your headache however needs detailed evaluation.Definitely check up your refraction to rule out refractive error.take care.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi. I am starting a new job which I have learned involves public speaking. In college, I dreaded public speaking and would physically shake while my heart pounded. I just sucked it up in college but I really don t want to appear like Im extremely nervous when I am doing presentations at my new job. I don t think I have an anxiety disorder but I do get extremely nervous in public speaking situations. Is there any medication I could get to take to just relax me in these situations? Should I talk to a psychiatrist? Thank you for your help.

doctor1 MD

will someone please reply to my email? I really need to talk to someone about my problem with picking at my face and skin when I get nervous anxious or my anxiety act up. It s very important to me that I hear back from someone that knows a few words of advice or ways to help me. anything helps, I have a psychiatrist but not a therapist so no one to talk to about this unless you think my psychiatrist would be able to prescribe me something but honestly I d like to kick this have on my own

doctor1 MD

My mother has a psychological problem, when ever there is rain (there will be a electrical problem in our area that common due to low voltage or any thing else) there may be some sought of fear due to electrical,,,,,,,and she in tension and feel un relaxed for more then one day ,,,,if there is any power cut that will increase her fear,,,, if she went to any other place there is no problem,,, not even have thinking about that,,, she say to change the home,,, ,,, dr. can you suggest me what type treatment we need to do ,,, which type of specialist we need to consult

Recent questions on  Anxiety

doctor1 MD

most nights i seem to have a problem sleeping as my heart seems to be beating too fast and once ive set my mind on it it doesn t stop. to begin with i had panic attacks as i smoke marajuana and im quite a stressed individual but now my chest hurts regularly, and when i try fall asleep at night i ll be woken up all of a sudden struggling for breath. even after a walk or just going out with some friends my heart starts to pound, i m really really worried, if i know i can t die because of it i d be so much more relaxed but i m sure it s something more than a panic attack.

doctor1 MD

my heart is pounding really hard. it s been doing it for about two days now. i have had panic attacks, it doesn t feel like a panic attack. it s kind of scaring me. should i go to the hospital or is it more than likely just a new kind of panic attack that i haven t experienced yet?

doctor1 MD

I have been having a tightness in my chest and a feeling of heaviness for about 2 hours now. It also feels a little tight in my throat and I feel as though I cannot get as much air in my lunges as usual. This has happened to me before and last time was a few weeks ago when I was on holiday... could this be something to do with the heat? Just before the feeling came on I was eating chocolates - I m wonder if this has affected my sugar levels or blood pressure perhaps. I am trying not to panic as I am wondering is this a panic attack without me realising its one?? Thank you for reading, hope you can help . Sara

doctor1 MD

I have been taking vyvanse for years now and since i have been in college sometimes i stay up all night to study, sometimes days at a time. I usually take 40mg in the morning and around 5 take another 40 and then around midnight take another 40 and repeat the same thing the next day.I experience a lot of the symptoms of overdose such as stomach pains, hallucinations, rapid heart beat, anxiety, trembling, etc. I did not know that it was so bad for you and i just figured those symptoms were from not sleeping. I have been doing this for almost 3 years now but since i have learned about it i have cut back but i am still nervous about the damage already caused. Are there any long term effects to overdosing frequently?

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?